MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RUNTHROUGH; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RUNTHROUGH; WIRE, GUIDE, CATHETER
Model Number 25-1011
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a left heart catheterization, the wire came apart.There was no blood loss.The reported event did not result in patient injury and/or require medical or surgical intervention.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided a2: age & date of birth: requested, not provided a3a: sex: requested, not provided a4: weight: requested, not provided a5: ethnicity: requested, not provided a6: race: requested, not provided d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted the actual sample was returned for evaluation.Visual and microscopic inspections the platinum coil and niti-core wire had been fractured.No anomaly was found in the shape of distal end.The niti-core wire had been exposed near the fractured section of fractured piece.The coil had been elongated (the coil pitch had been opened) in the fractured piece.The niti-core wire had been exposed in the platinum coil section on the main body side.The coil had been jumbled at approximately 20mm from the fractured section on the main body side.The ptfe coating had been peeled off at approximately 1256mm from the fractured section on the main body side.Abrasions were found at approximately 1593mm - 1632mm from the fractured section on the main body side.No anomaly was found in other sections.Electron microscopic inspection: the sides of fractured section on the niti-core wire both in the main body and fractured piece had been flat.Dimple patterns (hole-shaped patterns) were found on the top surface of fractured section on the niti-core wire both in the main body and fractured piece.The actual sample had been fractured at the physicality transition section from cylindrical core metal to flat core metal.Therefore, there was a difference in the shape of fractured surface.Confirmation of dimensions of the stainless-steel coil section and shaft they met the factory's specifications.No anomaly was found.Confirmation of missing length: length of niti core wire from the fractured section at the main body to the joint of the stainless-steel coil and platinum coil, and niti core wire: approximately 16mm length of niti core wire at the fractured piece: approximately 14mm the total length of niti core wire was approximately 30mm.Since it met the factory's specification, it was inferred that there was no missing part.History investigation of the product with the involved product code/lot number no anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past complaint file.Simulation test [test method] with the distal end of coil getting stuck, repeated 90° bending force was applied.[test result] the side of fractured section on the niti-core wire was flat.Dimple patterns were found on the top surface of fractured section on the niti-core wire. with the platinum coil section getting stuck, torque force was applied in the clockwise direction.As a result, the stainless-steel coil section was jumbled.(cause of occurrence) based on the investigation result, no anomaly was found in the manufacturing history record and dimensions in the normal section.As a possible cause of occurrence, following factors were inferred.However, since the actual sample was in a severely damaged state and the details of procedure were unknown, it was not possible to clarify the cause of stuck.The distal end of coil of the actual sample got stuck for some reason.In this state, repeated bending force was applied to the involved section, causing the niti-core wire inside the platinum coil section to fracture.Then, removal operation was performed.As a result, the platinum coil section was elongated and fractured.Regarding the cause of jumbling of the coil, it was inferred that torque force was applied.However, since the details of procedure were unknown, it was not possible to clarify exactly when the coil was jumbled.(countermeasure) ashitaka factory has been making efforts in maintaining the quality of the product by performing following controls.After the product assembling process, 100% visual inspection is performed to confirm that there is no deformation on the coil.After the product assembling process, the outer diameter is measured on 100% basis to confirm that there is no anomaly in it.In the manufacturing process, 100% pulling test is performed to confirm that there is no anomaly in it.In the shipping inspection, pulling strength is measured on sampling basis for each product code/lot# to confirm that there is no anomaly in it.As a shipping inspection, bending strength is inspected to confirm that there is no anomaly in it.The instructions for use (ifu) of this product includes the following warning; "if any resistance to the runthrough ns or the dilatation catheter is felt during manipulation or if the shape, behaviour or position of the guide wire's tip seems improper, e.G., in a case where the tip is trapped due to vessel spasm or some other cause or the tip is folded as shown in fig.2, stop manipulating the guide wire (and the catheter) and determine the cause carefully by fluoroscopy and take suitable remedial actions.Then remove the guide wire slowly, without turning, to exchange it for a new one.Continuing guide wire or catheter manipulation in the said situations may result in damage to the vessel, damage to or separation of the guide wire's tip, and/or damage to the dilatation catheter." terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
RUNTHROUGH
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key21773353
Report Number9681834-2025-00048
Device Sequence Number18192656
Product Code DQX
UDI-Device Identifier04987350744340
UDI-Public(01)04987350744340(17)270531(10)240626
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K063695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25-1011
Device Catalogue NumberTW*AS418XA
Device Lot Number240626Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Initial Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown